Wyoming, 2021Blizzard and High Wind in Wyoming, December 10 to 12, 2021
December 10 to 12, 2021 · NWS CYS · 15 events in 12 counties and zones
After recent snowfall earlier in the week, strong winds spread across much of southeast Wyoming resulting in widespread blowing snow and blizzard conditions in spots. Portions of Interstates 25 and 80 were closed for an extended period of time due to winter conditions and crashes.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
After recent snowfall earlier in the week, strong winds spread across much of southeast Wyoming resulting in widespread blowing snow and blizzard conditions in spots. Portions of Interstates 25 and 80 were closed for an extended period of time due to winter conditions and crashes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Dec 10, 5:16 PM MST, 3 hours earlier.
Area forecast discussion, Dec 10, 5:16 PM MST, 3 hours before
Area Forecast Discussion
National Weather Service Cheyenne WY
516 PM MST Fri Dec 10 2021
.SHORT TERM...(This evening through Sunday)
Issued at 332 PM MST Fri Dec 10 2021
The main concern with this forecast package is the wind/blizzard potential
tonight through Saturday and continued strong winds through
Sunday.
Latest water vapor loop was showing the potential vorticity
anomaly continuing to push east through southeast Wyoming. This
feature will continue to push east during the remainder of the
evening. Before this feature moves out of the picture, we will see
periodic snow showers mainly along and east of the I-25 corridor.
Strong winds and good subsidence is expected follow behind this
departing trof which will really cause problems for areas along
and west of I-25 that received at least 2 to 3 inches of snow last
night.
This snowpack will definitely be blowable due to temperatures in
the teens and lower 20s. In fact, we are even looking at blizzard
conditions between Rawlins and Arlington and between Chugwater and
Wheatland where we have decided to issue Blizzard Warnings. These
areas may see gusts over 60 mph at times due to tight
height/pressure gradients and ideal lapse rates and good
subsidence. The main question is how fast temperatures will warm
up on the lee slopes of the Laramie Range. If these temperatures
can warm up above freezing quicker then the blowing snow may not
be as big of an issue. Therefore, we kept more of limited duration
of the Blizzard warning between Wheatland and Chugwater. Later
shifts will also need to keep an eye further north towards
Douglas. If temperatures do not climb above freezing very quickly
a short term blizzard warning may also be needed. In the meantime,
these strong winds will persist through Sunday. The main question
if this snowpack will be able to crustover at all. If not, the
Blizzard Warnings may need to be extended.
.LONG TERM...(Sunday night through Friday)
Issued at 230 PM MST Fri Dec 10 2021
Strong winds will continue to plague the wind prone corridors on
Sunday night, eventually dissipating by Monday for a temporary
period of time. Conditions will be dry on Monday and Tuesday as
weak ridging aloft allows temperatures to creep up to above
average readings east of the Laramie Range in the 50s. Seasonal
temperatures can be expected for areas to the west of the Laramie
Range in the 30s and 40s. A strong upper level longwave trough
will impact the west coast on Monday and Tuesday. As this system
evolves, it will slowly bring moisture to the western CONUS and
Intermountain West. Model timing and locations are present at this
time of inspection, but the signal being advertised is for another
pattern shift to occur across our area as a surface cold front
approaches. The GFS model guidance is the most aggressive, with a
Colorado Low developing east of the Front Range, and traversing
to the northeast. This would bring mostly snow showers in WY, and
rain showers for portions of the Panhandle if the GFS guidance
were to come to fruition, before switching to all snow. It is too
early to pinpoint whether snowfall accumulations worthy of
headlines would be warranted at this time. Ahead of the developing
wave, Tuesday and Wednesday will bring elevated winds once again
to the wind prone areas of our cwa. Went ahead and maintained
strong wind gusts for the extended forecast package. Once the cold
front propagates across the area, expect dry conditions and much
colder temperatures behind it. Daytime highs in the 30s to near 40
east of the Laramie Range to round out to week, and temperatures
below freezing can be expected west of the Laramie Range.
Overnight lows will get into the single digits to teens for
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 400 PM MST Fri Dec 10 2021
Expect improving ceiling conditions at all terminals as clouds and
moisture associated with our departing system head to the east.
Winds will increase overnight into Saturday however, resulting in
BLSN and reduced visibility in areas that have seen notable snow.
This will be especially true for RIW, LAR, BFF and CDR. Expect
gusty winds to last through most of Saturday.
&&
.FIRE WEATHER...
Issued at 332 PM MST Fri Dec 10 2021
Cold temperatures and snow cover will limit any fire weather
threat through the weekend.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 11 PM this evening to 5 PM MST Sunday for
WYZ104-105-107-116.
Blizzard Warning from 8 PM this evening to 5 PM MST Saturday for
WYZ110.
High Wind Warning from 5 PM Saturday to 5 PM MST Sunday for
WYZ109-110.
High Wind Warning from 5 AM Saturday to 5 PM MST Sunday for
WYZ101-103.
Blizzard Warning from 11 PM this evening to 11 AM MST Saturday
for WYZ106.
High Wind Warning from 11 AM Saturday to 5 PM MST Sunday for
WYZ106.
Blizzard Warning from 11 PM this evening to 5 PM MST Saturday
for WYZ109.
NE...None.
&&
SHORT TERM...RE
LONG TERM...BW
AVIATION...MAC
FIRE WEATHER...REHazardous weather outlook, Dec 10, 5:00 AM MST, 15 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
500 AM MST Fri Dec 10 2021
WYZ104-105-109>111-113-115-111200-
Ferris/Seminoe/Shirley Mountains-Shirley Basin-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-
500 AM MST Fri Dec 10 2021
This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Light snowfall this morning with blowing snow. Additional
snow accumulations of 1 to 2 inches possible this morning. Winter
Storm Warnings and Winter Weather Advisories remain in effect
until 11 AM MST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Strong winds beginning early Saturday morning continuing through
Sunday. Blowing snow is possible which could cause significant
reductions to visibility. See the latest High Wind Watch text
product for more details.
.Spotter information statement...
Please report storm total snowfall to the NWS Cheyenne office.
WYZ112-114-111200-
Sierra Madre Range-Snowy Range-
500 AM MST Fri Dec 10 2021
This hazardous weather outlook is for portions of south central
Wyoming.
.DAY ONE...TODAY AND TONIGHT
Light snowfall this morning with blowing snow. Additional snow
accumulations of 2 to 4 inches possible this morning. Winter
Storm Warnings remain in effect until 5 PM MST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Strong winds beginning early Saturday morning continuing through
Sunday. Blowing snow is possible which could cause significant
reductions to visibility.
.Spotter information statement...
Please report storm total snowfall to the NWS Cheyenne office.
WYZ101>103-106>108-116>118-111200-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-South Laramie Range-
South Laramie Range Foothills-Central Laramie County-
500 AM MST Fri Dec 10 2021
This hazardous weather outlook is for portions of east central
Wyoming and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Light snowfall this morning with blowing snow. Additional snow
accumulations of 1 to 3 inches possible this morning. Winter
Storm Warnings and Winter Weather Advisories remain in effect
until 5 PM MST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Strong winds beginning Saturday morning continuing through
Sunday. Blowing snow is possible which could cause significant
reductions to visibility. See the latest High Wind Watch text
product for more details.
.Spotter information statement...
Please report storm total snowfall to the NWS Cheyenne office.
NEZ002-003-095-096-111200-
Dawes County-Box Butte County-Northern Sioux County-
Southern Sioux County-
500 AM MST Fri Dec 10 2021
This hazardous weather outlook is for portions of panhandle
Nebraska.
.DAY ONE...TODAY AND TONIGHT
Snowfall this morning with blowing snow. Additional snow
accumulations of 2 to 4 inches possible this morning. Winter
Storm Warnings remain in effect until 5 PM MST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Gusty winds could result in blowing snow early Saturday.
.Spotter information statement...
Please report storm total snowfall to the NWS Cheyenne office.
NEZ019>021-054-055-WYZ119-111200-
Scotts Bluff County-Banner County-Morrill County-Kimball County-
Cheyenne County-East Laramie County-
500 AM MST Fri Dec 10 2021
This hazardous weather outlook is for portions of panhandle
Nebraska and southeast Wyoming.
.DAY ONE...TODAY AND TONIGHT
Light snowfall this morning with blowing snow. Additional snow
accumulations up to 1 inch possible this morning. Winter Weather
Advisories remain in effect until 5 PM MST.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
Gusty winds could result in blowing snow early Saturday.
.Spotter information statement...
Please report storm total snowfall to the NWS Cheyenne office.
In the hours before
Local storm report, Dec 10, 3:38 PM MST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
338 PM MST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM SNOW 3 WNW SCOTTSBLUFF 41.88N 103.72W
12/10/2021 M2.4 INCH SCOTTS BLUFF NE CO-OP OBSERVER
CO-OP OBSERVER STATION DERN1 3.0 W
SCOTTSBLUFF.
0800 AM HEAVY SNOW 5 W BORDEAUX 41.95N 105.05W
12/10/2021 M10.0 INCH PLATTE WY DEPT OF HIGHWAYS
0800 AM SNOW GUERNSEY 42.26N 104.75W
12/10/2021 M6.5 INCH PLATTE WY COCORAHS
COCORAHS STATION WY-PT-25 GUERNSEY 0.3 WSW.
0800 AM SNOW 5 S GUERNSEY 42.19N 104.73W
12/10/2021 M7.5 INCH PLATTE WY COCORAHS
COCORAHS STATION WY-PT-18 GUERNSEY 5.1 S.
0800 AM SNOW 3 NE CHEYENNE 41.17N 104.76W
12/10/2021 M1.0 INCH LARAMIE WY COCORAHS
COCORAHS STATION WY-LM-193 CHEYENNE 2.6 NE.
0800 AM SNOW 2 NNE CHEYENNE 41.17N 104.77W
12/10/2021 M1.0 INCH LARAMIE WY COCORAHS
COCORAHS STATION WY-LM-111 CHEYENNE 2.2 NNE.
0800 AM SNOW 4 SW FORT LARAMIE 42.18N 104.57W
12/10/2021 M5.0 INCH GOSHEN WY COCORAHS
COCORAHS STATION WY-GS-27 FORT LARAMIE 3.5
SW.
0800 AM SNOW FORT LARAMIE 42.21N 104.52W
12/10/2021 M5.0 INCH GOSHEN WY COCORAHS
COCORAHS STATION WY-GS-25 FORT LARAMIE 0.2
NW.
0800 AM SNOW 10 SSE TORRINGTON 41.94N 104.10W
12/10/2021 M1.5 INCH GOSHEN WY COCORAHS
COCORAHS STATION WY-GS-20 TORRINGTON 9.6
SSE.
0800 AM SNOW 3 NNE HAWK SPRINGS 41.83N 104.25W
12/10/2021 M5.4 INCH GOSHEN WY COCORAHS
COCORAHS STATION WY-GS-11 YODER 6.5 SSE.
0800 AM SNOW 1 NNW RAWLINS 41.80N 107.24W
12/10/2021 M13.0 INCH CARBON WY CO-OP OBSERVER
CO-OP OBSERVER STATION RLSW4 RAWLINS 1 N.
0800 AM SNOW 5 E ALLIANCE 42.09N 102.77W
12/10/2021 M1.1 INCH BOX BUTTE NE COCORAHS
COCORAHS STATION NE-BX-5 ALLIANCE 5.4 E.
0800 AM SNOW 3 SE LARAMIE 41.28N 105.53W
12/10/2021 M2.5 INCH ALBANY WY CO-OP OBSERVER
CO-OP OBSERVER STATION LRMW4 3.2 SE LARAMIE.
0730 AM SNOW 3 N SARATOGA 41.50N 106.80W
12/10/2021 M12.0 INCH CARBON WY CO-OP OBSERVER
CO-OP OBSERVER STATION SFHW4 3.4 N SARATOGA.
0700 AM SNOW 3 NNW VETERAN 42.00N 104.38W
12/10/2021 M4.8 INCH GOSHEN WY COCORAHS
COCORAHS STATION WY-GS-8 VETERAN 3.0 W.
0700 AM SNOW 6 N LA GRANGE 41.73N 104.17W
12/10/2021 M1.2 INCH GOSHEN WY COCORAHS
COCORAHS STATION WY-GS-38 LA GRANGE 5.9 N.
0700 AM SNOW 6 NE RIVERSIDE 41.27N 106.69W
12/10/2021 M16.1 INCH CARBON WY COCORAHS
COCORAHS STATION WY-CR-32 RIVERSIDE 6.1 NE.
0700 AM SNOW ELK MOUNTAIN 41.68N 106.42W
12/10/2021 M13.3 INCH CARBON WY COCORAHS
COCORAHS STATION WY-CR-18 ELK MOUNTAIN 0.3
SW.
0700 AM SNOW 2 N LARAMIE 41.34N 105.59W
12/10/2021 M3.9 INCH ALBANY WY COCORAHS
COCORAHS STATION WY-AB-45 LARAMIE 1.7 N.
0700 AM SNOW 2 ESE LARAMIE 41.29N 105.54W
12/10/2021 M3.7 INCH ALBANY WY COCORAHS
COCORAHS STATION WY-AB-171 LARAMIE 2.5 ESE.
0700 AM SNOW 1 SSE LARAMIE 41.30N 105.57W
12/10/2021 M2.3 INCH ALBANY WY CO-OP OBSERVER
CO-OP OBSERVER STATION ADFW4 LARAMIE 1 SE.
&&Local storm report, Dec 10, 6:50 PM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MST FRI DEC 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HEAVY SNOW WHEATLAND 41.76N 104.82W
12/10/2021 M7.5 INCH PLATTE WY PUBLIC
MEASURED BY PUBLIC OBSERVER, SHARED VIA
FACEBOOK COMMENT.
0500 PM HEAVY SNOW RAWLINS 41.78N 107.23W
12/10/2021 E11.0 INCH CARBON WY PUBLIC
ESTIMATED BY PUBLIC OBSERVER, SHARED VIA
FACEBOOK COMMENT.
0300 PM HEAVY SNOW 13 SSE CHADRON 42.65N 102.90W
12/10/2021 M6.0 INCH DAWES NE PUBLIC
MEASURED BY PUBLIC OBSERVER, SHARED VIA
TWITTER.
0200 PM HEAVY SNOW 22 W HEMINGFORD 42.32N 103.51W
12/10/2021 M9.0 INCH SIOUX NE PUBLIC
MEASURED BY PUBLIC OBSERVER, SHARED VIA
TWITTER.
1207 PM HEAVY SNOW CHADRON 42.83N 103.00W
12/10/2021 M8.0 INCH DAWES NE PUBLIC
MEASURED BY PUBLIC OBSERVER, SHARED VIA
FACEBOOK COMMENT.
1202 PM HEAVY SNOW 8 W CHUGWATER 41.76N 104.98W
12/10/2021 E8.0 INCH PLATTE WY PUBLIC
ESTIMATED BY PUBLIC OBSERVER, SHARED VIA
FACEBOOK COMMENT.
&&Blizzard, North Snowy Range Foothills
- When
- December 10, 8:16 PM MST to December 11, 4:50 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT mesonet stations Arlington (KARL) and Cooper Cover (WY24) along Interstate 80 measured wind gust 40 to 70 MPH with visibility below one-quarter mile in blowing snow during this period. Interstate 80 between Laramie and Rawlins was closed due to winter conditions for over 40 hours from 12:01 AM MST on the 11th through 4:06 PM MST on the 12th.
High Wind, South Laramie Range
- When
- December 10, 11:29 PM MST to December 12, 1:56 PM MST
- Where
- South Laramie Range forecast zone
- Measured
- 74 kt (85 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Multiple WYDOT and Union Pacific Railroad mesonet stations reported high winds with gusts 60 to 70 MPH. UPR mesonet station SHERWS (UR535) 2 miles west-northwest of Buford measured maximum wind gust at 5:45 PM MST on the 11th. Interstate 80 between Cheyenne and Laramie was closed for an extended period of time.
High Wind, South Laramie Range Foothills
- When
- December 11, 12:42 AM MST to 7:19 PM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
Multiple WYDOT and Union Pacific Railroad mesonet stations reported high winds with gusts 60 to 70 MPH. UPR mesonet station EMKAYW (UP226) 14 miles west-southwest of Cheyenne measured maximum wind gust at 1:12 AM MST on the 11th.
High Wind, Ferris/Seminoe/Shirley Mountains
- When
- December 11, 12:50 AM MST to 2:50 PM MST
- Where
- Ferris/Seminoe/Shirley Mountains forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
RAWS mesonet station Camp Creek (CAMW4) measured maximum wind gust at 9:50 AM on the 11th west of Muddy Gap.
High Wind, Central Laramie County
- When
- December 11, 2:48 AM MST to 9:53 PM MST
- Where
- Central Laramie County forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.307, -104.690 (the zone’s center; the record gives no point)
WYDOT mesonet station Bear Creek (WY40) 8 miles south of Chugwater along Interstate 25 measured maximum wind gust at 5:38 PM MST on the 11th. Cheyenne Airport ASOS station (KCYS) also measured wind gust of 63 MPH.
Blizzard, Central Laramie Range and Southwest Platte County
- When
- December 11, 2:58 AM MST to 7:56 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
WYDOT mesonet station Bordeaux (KBRX) along Interstate 25 measured wind gusts 60 to 80 MPH and visibility around one-quarter mile in blowing snow during this time 9 miles south of Wheatland. Maximum wind gust of 88 MPH was recorded at 7:34 AM MST. Interstate 25 between Cheyenne and Wheatland was closed due to winter conditions for almost 36 hours from 12:55 AM MST on the 11th through 12:33 PM MST on the 12th.
High Wind, Laramie Valley
- When
- December 11, 3:00 AM MST to 10:38 PM MST
- Where
- Laramie Valley forecast zone
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.655, -105.724 (the zone’s center; the record gives no point)
WYDOT mesonet station Quealy Dome (WY26) 14 miles northeast of Centennial along Interstate 80 measured maximum wind gust at 3:14 PM MST on the 11th. CWOP mesonet station FW4449 Laramie 9 miles east-northeast of Woods Landing and Union Pacific Railroad mesonet station RKRIVR (UP345) 1 miles south of Rock River also reported high winds.
Blizzard, Central Carbon County
- When
- December 11, 8:00 AM MST to 11:00 AM MST
- Where
- Central Carbon County forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
State/County Troopers reported whiteout conditions along Interstate 80 near the town of Rawlins. Observations from nearby ASOS station at Rawlins Airport (KRWL) reported wind gusts 40 to 50 MPH during this time.
High Wind, Converse County Lower Elevations
- When
- December 11, 9:53 AM MST to December 12, 12:18 PM MST
- Where
- Converse County Lower Elevations forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.972, -105.507 (the zone’s center; the record gives no point)
WYDOT mesonet station Deer Creek (KDRC) along Interstate 25 south of Glenrock and CWOP mesonet station near Douglas reported high winds. WYDOT mesonet station Deer Creek measured maximum wind gust at 12:26 PM MST on the 11th. Interstate 25 between Douglas and Casper was closed to light, high-profile vehicles for over 36 hours.
High Wind, Central Laramie Range and Southwest Platte County
- When
- December 11, 11:00 AM MST to December 12, 4:54 PM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 76 kt (87 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
WYDOT mesonet station Bordeaux (KBRX) along Interstate 25 measured maximum wind gust 9 miles south of Wheatland at 6:46 PM MST on the 11th.
High Wind, Snowy Range
- When
- December 11, 12:40 PM MST to 3:58 PM MST
- Where
- Snowy Range forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
CWOP mesonet station FW6033 Centennial 2 miles west-northwest of Centennial measured maximum wind gust.
High Wind, East Platte County
- When
- December 11, 3:00 PM MST to December 12, 3:38 AM MST
- Where
- East Platte County forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 42.133, -104.966 (the zone’s center; the record gives no point)
WYDOT mesonet station Coleman (WY1) 13 miles south of Glendo along Interstate 25 measured maximum wind gust at 3:00 PM MST on the 11th. Phifer Airfield AWOS station (KEAN) in Wheatland also measured gust of 59 MPH. Interstate 25 between Glendo and Wheatland was closed for an extended period of time.
High Wind, Shirley Basin
- When
- December 11, 4:22 PM MST to December 12, 4:28 PM MST
- Where
- Shirley Basin forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
WYDOT mesonet station Shirley Rim (WY44) 2 miles northwest of Shirley Basin along WY487 measured maximum wind gust at 8:46 PM MST on the 11th.
High Wind, North Snowy Range Foothills
- When
- December 11, 5:00 PM MST to December 12, 10:16 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 65 kt (75 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
Multiple WYDOT mesonet station measured wind gusts 60 to 70 MPH. WYDOT mesonet station Cooper Cove (WY24) along Interstate 80 measured maximum wind gust 7 miles east-southeast of Arlington at 6:06 PM MST on the 11th.
High Wind, Central Carbon County
- When
- December 12, 8:16 AM MST to 9:05 AM MST
- Where
- Central Carbon County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.695, -106.931 (the zone’s center; the record gives no point)
WYDOT mesonet station Sinclair (WY14) along Interstate 80 and Union Pacific Railroad mesonet station HADSL1 (UP251) 9 miles west of Rawlins reported high winds. UPR mesonet staion HADSL1 measured maximum wind gust at 9:00 AM MST on the 12th.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kentucky, December 10 to 11, 202158 deaths · 519 injured · $420,000 · EF4 · 15 events
- Tornadoes and Flash Flooding in Kentucky, December 10 to 11, 202119 deaths · 96 injured · $10,000 · EF3 · 54 events
- Tornadoes and Flash Flood in Tennessee, December 10 to 11, 20215 deaths · 31 injured · $27 million · EF4 · 32 events
- Tornadoes and Damaging Winds in Illinois, December 10, 20216 deaths · 1 injured · $5.1 million · EF3 · 12 events
- Tornadoes in Missouri, December 10, 20213 deaths · 11 injured · $2.8 million · EF4 · 3 events
- Tornadoes and Damaging Winds in Arkansas, December 10 to 11, 20212 deaths · 5 injured · $11 million · EF3 · 13 events
- Tornadoes and Hail in Missouri, December 10, 20211 death · 2 injured · $3.5 million · EF3 · 24 events
- Tornadoes and Damaging Winds in Tennessee, December 10 to 11, 20218 injured · $13 million · EF2 · 56 events
- Tornadoes in Arkansas, December 10, 20213 injured · $660,000 · EF2 · 5 events
- Avalanche and Heavy Snow in Washington, December 10 to 13, 20211 death · 55 kt wind · 6 events
- Tornadoes and Hail in Missouri, December 10, 2021$1.2 million · EF1 · 41 events
- Tornadoes and Damaging Winds in Illinois, December 10, 20211 injured · EF2 · 28 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 990816, 990826, 990827, 990821, 990829, 990814, 990824, 990818, 990820, 990815, 990825, 990823, 990822, 990817, 990819.